Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 26, 2015, 9:25 PM EDT for 9 counties in West Virginia. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2015, 9:25 PM EDT (01:25 UTC)
- Expired
- Jun 26, 2015, 10:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Clay County, WV, Lewis County, WV, Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 10:10 PM EDT | TSTM WND DMG | 2 Nnw Diana, WV | TREE ACROSS ROAD IN GUARDIAN DRIVE. |
| Jun 26, 10:10 PM EDT | TSTM WND DMG | 2 Nnw Diana, WV | TREE ACROSS ROAD IN GUARDIAN DRIVE. MULTIPLE TREES ACROSS ROAD. |
| Jun 26, 10:10 PM EDT | TSTM WND DMG | Hacker Valley, WV | MULTIPLE TREES DOWN IN HACKER VALLEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 5:42 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS51 KRLX 270125
SVRRLX
WVC001-007-015-041-067-075-083-097-101-270230-
/O.NEW.KRLX.SV.W.0080.150627T0125Z-150627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT FRI JUN 26 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
RANDOLPH COUNTY IN WEST VIRGINIA...
CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
UPSHUR COUNTY IN WEST VIRGINIA...
EAST CENTRAL CLAY COUNTY IN WEST VIRGINIA...
SOUTH CENTRAL BARBOUR COUNTY IN WEST VIRGINIA...
EASTERN BRAXTON COUNTY IN WEST VIRGINIA...
WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 1030 PM EDT
* AT 924 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROCK CAVE TO NEAR SUMMERSVILLE...AND MOVING
EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELKINS...BUCKHANNON...SUMMERSVILLE...RICHWOOD...SUTTON...WEBSTER
SPRINGS...GASSAWAY...ADDISON (WEBSTER SPRINGS)...MILL CREEK...
CAMDEN-ON-GAULEY...CRAIGSVILLE...DAILEY...CAMDEN ON GAULEY...BIRCH
RIVER...ROCK CAVE...HOLLY RIVER STATE...MINGO...BEVERLY...COWEN AND
JUNIOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IF ON OR NEAR RIVERS OR LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3813 8023 3817 8036 3823 8036 3827 8044
3821 8051 3835 8098 3900 8054 3897 7964
TIME...MOT...LOC 0124Z 266DEG 32KT 3888 8042 3837 8087
$$
162 follow-up statements
326
WWUS51 KRLX 270157
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
957 PM EDT FRI JUN 26 2015
WVC007-015-041-067-270206-
/O.CAN.KRLX.SV.W.0080.000000T0000Z-150627T0230Z/
LEWIS WV-NICHOLAS WV-CLAY WV-BRAXTON WV-
957 PM EDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS...CENTRAL
NICHOLAS...EAST CENTRAL CLAY AND EASTERN BRAXTON COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3820 8018 3828 8045 3840 8065 3870 8039
3899 8021 3897 7964
TIME...MOT...LOC 0156Z 266DEG 32KT 3890 8007 3839 8052
$$
WVC001-075-083-097-101-270230-
/O.CON.KRLX.SV.W.0080.000000T0000Z-150627T0230Z/
POCAHONTAS WV-RANDOLPH WV-UPSHUR WV-BARBOUR WV-WEBSTER WV-
957 PM EDT FRI JUN 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WEST CENTRAL POCAHONTAS...RANDOLPH...SOUTHERN UPSHUR...SOUTH
CENTRAL BARBOUR AND WEBSTER COUNTIES...
AT 956 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF AUDRA STATE PARK TO NEAR CAMDEN ON
GAULEY...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ELKINS...WEBSTER SPRINGS...ADDISON (WEBSTER SPRINGS)...MILL CREEK...
CAMDEN-ON-GAULEY...HOLLY RIVER STATE...DAILEY...CAMDEN ON GAULEY...
MINGO...BEVERLY...COWEN...JUNIOR...WOMELSDORF (COALTON)...
HUTTONSVILLE...DIANA...WANETA...HACKER VALLEY...TALLMANSVILLE...
PICKENS AND BOWDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IF ON OR NEAR RIVERS OR LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3820 8018 3828 8045 3840 8065 3870 8039
3899 8021 3897 7964
TIME...MOT...LOC 0156Z 266DEG 32KT 3890 8007 3839 8052
$$
16269
WWUS51 KRLX 270231
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1031 PM EDT FRI JUN 26 2015
WVC001-075-083-097-101-270240-
/O.EXP.KRLX.SV.W.0080.000000T0000Z-150627T0230Z/
POCAHONTAS WV-RANDOLPH WV-UPSHUR WV-BARBOUR WV-WEBSTER WV-
1031 PM EDT FRI JUN 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL POCAHONTAS...
RANDOLPH...SOUTHERN UPSHUR...SOUTH CENTRAL BARBOUR AND WEBSTER
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A DOWNSTREAM
SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR PARTS OF POCAHONTAS
AND RANDOLPH COUNTIES UNTIL 1115 PM EDT.
LAT...LON 3820 8018 3828 8045 3840 8065 3870 8039
3899 8021 3897 7964
TIME...MOT...LOC 0226Z 266DEG 32KT 3890 8007 3839 8052
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:50 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 26, 8:50 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
850 PM EDT FRI JUN 26 2015
.SYNOPSIS...
OLD FRONT STILL ACROSS SOUTHEAST OHIO AND CENTRAL WV FRIDAY EVENING.
DEEPENING LOW PRESSURE SYSTEM MOVES INTO NORTHERN OHIO BY SATURDAY AFTERNOON.
NEXT FRONT EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
KEEPING VERY BUSY WITH BOTH SEVERE AND WATER THREATS.
ROUNDS OF SHOWERS AND STORMS OVERNIGHT. DESPITE SUNSET...STILL VULNERABLE
FOR SEVERE STORMS NEAR AND SOUTH OF OLD FRONT...AS LOW LEVEL FLOW INCREASES.
CURRENTLY LESS INSTABILITY NORTH OF ROUTE 50...BUT OLD BOUNDARY SHOULD
TRY TO LIFT NORTH 06Z TO 12Z...INCREASING INSTABILITY FURTHER NORTH OVERNIGHT.
THOUGH THINKING MORE TOWARD WATER ISSUES AND LESS SEVERE AFTER 04Z.
THE SEVERE STORM THAT MOVED EAST THRU GALLIA...MASON...JACKSON WV AND ROANE
HAS ALSO CAUSED WATER PROBLEMS.
INCREASED SURFACE WINDS...FIRST OVER MOUNTAINS FOR SOUTHEAST WIND 06Z TO 12Z...
AND THROUGHOUT CWA SATURDAY...AS LOW PRESSURE DEEPENS IN OHIO. HAVE ASSOCIATED
SURFACE FRONT MOVING THRU 18Z TO 21Z SATURDAY.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
THE MODELS ARE CONSISTENT WITH THE LOW PRESSURE AND FRONTAL
SYSTEM EXITING TO THE EAST AND NORTHEAST AROUND THE BEGINNING OF
THIS PERIOD. HAVE LINGERED HIGHER POPS SATURDAY EVENING IN THE
MOUNTAINS WITH THE FRONT...OTHERWISE WE START OFF WITH A RELATIVE
DRY SLOT OVER THE REMAINDER OF THE AREA. HOWEVER...THE RATHER DEEP
LOW IS STRONG ENOUGH TO PRODUCE A VERY COOL SEASON LIKE WRAPROUND
OF MUCH COOLER AND MOIST AIR LATER SATURDAY NIGHT. HAVE RAMPED
POPS UP LATER SATURDAY NIGHT FROM WEST TO EAST IN THIS
WRAP AROUND...ALONG WITH MUCH COOLER TEMPERATURES. SHOWERS WILL
THEN END FROM SOUTHWEST TO NORTH SUNDAY AFTERNOON AS BRIEF HIGH
PRESSURE AND DRIER AIR MOVES IN FOR SUNDAY NIGHT. MUCH COOLER
SUNDAY NIGHT...CHILLY WITH LOW TEMPERATURES IN THE 50S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS
MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS
PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH
AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT
WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS
AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY
MONDAY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
CONDITIONS VARIABLE IN CONVECTION...BUT GENERALLY DETEORATING OVERNIGHT IN
ROUNDS OF SHOWERS AND THUNDERSTORMS. LOW LEVEL WINDS INCREASE AS SURFACE
LOW HEADS TOWARD NORTHERN OHIO 18Z SATURDAY TO 00Z SUNDAY.
WILL LIMIT THUNDERSTORM CHANCES SATURDAY...MAINLY CRW-CKB ON EAST...AHEAD
OF THE ASSOCIATED COLD FRONT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: CONVECTION TIMING AND CONDITIONS COULD VARY.
AFTER 00Z SUNDAY...NO WIDESPREAD IFR EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR OHZ066-067-
075-076-083>087.
KY...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR KYZ101>103-
105.
VA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR VAZ003-004.
&&
SYNOPSIS...JMV/26
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...KTB/26Hazardous weather outlook, Jun 26, 5:52 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 552 PM EDT FRI JUN 26 2015 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033-034- 272200- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- 552 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ083-085-086-WVZ007-008-014>018-027-028-035>037-272200- JACKSON OH-MEIGS-GALLIA-MASON-JACKSON WV-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-CLAY-BRAXTON-RALEIGH-FAYETTE-NICHOLAS- 552 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ084-WVZ038-046-272200- VINTON-WEBSTER-POCAHONTAS- 552 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ009-019-029-272200- WOOD-RITCHIE-GILMER- 552 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ075-WVZ030-039-047-272200- ATHENS-LEWIS-UPSHUR-RANDOLPH- 552 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-076-WVZ010-011-020-031-032-040-272200- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR- BARBOUR- 552 PM EDT FRI JUN 26 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KTB
In the hours before
Local storm report, Jun 26, 8:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
855 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG HUNTINGTON 38.41N 82.43W
06/26/2015 CABELL WV TRAINED SPOTTER
60 MPH WINDS TREE LIMBS DOWN.
&&
EVENT NUMBER RLX1501438
WOLFELocal storm report, Jun 26, 9:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
901 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 SW CHESAPEAKE 38.41N 82.47W
06/26/2015 E1.00 INCH CABELL WV PUBLIC
&&
EVENT NUMBER RLX1501439
WOLFESpecial weather statement, Jun 26, 9:01 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
901 PM EDT FRI JUN 26 2015
WVZ027>030-037>040-047-270200-
CLAY-BARBOUR-WEBSTER-BRAXTON-NICHOLAS-LEWIS-RANDOLPH-UPSHUR-GILMER-
901 PM EDT FRI JUN 26 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEWIS...WESTERN
RANDOLPH...CENTRAL NICHOLAS...UPSHUR...CLAY...GILMER...SOUTHERN
BARBOUR...BRAXTON AND WEBSTER COUNTIES...
AT 859 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF GLENVILLE TO NEAR CLAY...AND
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR A LAKE OR RIVER...SUCH AS THE OHIO RIVER...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LOCATIONS IMPACTED INCLUDE...BUCKHANNON...WESTON...SUMMERSVILLE...
PHILIPPI...GLENVILLE...SUTTON...CLAY...WEBSTER SPRINGS...AUDRA STATE
PARK...BELINGTON...GASSAWAY...ADDISON (WEBSTER SPRINGS)...
CAMDEN-ON-GAULEY...CRAIGSVILLE...BIRCH RIVER...ROCK CAVE...STONEWALL
JACKSON...HOLLY RIVER STATE AND BIG OTTER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3839 8023 3834 8033 3834 8035 3823 8036
3827 8044 3823 8048 3838 8119 3864 8106
3871 8099 3875 8101 3906 8085 3912 7990
TIME...MOT...LOC 0059Z 258DEG 22KT 3902 8068 3842 8107
16Local storm report, Jun 26, 9:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
905 PM EDT FRI JUN 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 2 NE SOUTH POINT 38.44N 82.55W
06/26/2015 E1.25 INCH LAWRENCE OH PUBLIC
NO DAMAGE
0848 PM TSTM WND GST 2 NE SOUTH POINT 38.44N 82.55W
06/26/2015 E63 MPH LAWRENCE OH PUBLIC
NO DAMAGE
&&
EVENT NUMBER RLX1501440
EVENT NUMBER RLX1501441
WOLFESpecial weather statement, Jun 26, 9:16 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT FRI JUN 26 2015
WVZ006-013>015-026-270215-
CABELL-KANAWHA-BOONE-PUTNAM-LINCOLN-
916 PM EDT FRI JUN 26 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM...NORTHERN
LINCOLN...NORTHWESTERN BOONE...WEST CENTRAL KANAWHA AND CENTRAL
CABELL COUNTIES...
AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARBOURSVILLE...OR 9
MILES NORTHWEST OF HAMLIN...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...MADISON...HAMLIN...JEFFERSON...SOUTH
CHARLESTON...ST. ALBANS...DUNBAR...HURRICANE...BARBOURSVILLE...
MILTON...TORNADO...ALUM CREEK...ONA...CULLODEN...JULIAN...
INSTITUTE...WEST HAMLIN...DANVILLE AND PEA RIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF YOU ARE ON OR NEAR RIVERS OR LAKES...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT
TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3849 8231 3839 8167 3805 8179 3825 8231
3827 8231 3830 8230 3830 8228 3831 8228
3833 8231 3832 8233 3831 8234 3831 8235
3832 8237
TIME...MOT...LOC 0115Z 287DEG 22KT 3835 8224
16Special weather statement, Jun 26, 9:19 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT FRI JUN 26 2015
KYZ101>103-OHZ083-084-086-087-WVZ005-006-270215-
BOYD-CARTER-GREENUP-VINTON-LAWRENCE-GALLIA-JACKSON-CABELL-WAYNE-
919 PM EDT FRI JUN 26 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BOYD...GREENUP...
CARTER...VINTON...JACKSON...GALLIA...LAWRENCE...NORTHWESTERN WAYNE
AND WEST CENTRAL CABELL COUNTIES...
AT 919 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PIKE LAKE TO NEAR SOUTH SHORE TO NEAR OLIVE
HILL...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...PORTSMOUTH...IRONTON...JACKSON...WELLSTON...
GRAYSON...GALLIPOLIS...COAL GROVE...MCARTHUR...OLIVE HILL...OAK
HILL...RIO GRANDE...CHESAPEAKE...PROCTORVILLE...LAKE VESUVIUS...BEECH
FORK STATE PARK...CANNONSBURG...CARTER CAVES STATE PARK AND KENOVA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
CENTRAL KENTUCKY...SOUTHEASTERN OHIO AND CENTRAL WEST VIRGINIA.
LAT...LON 3843 8323 3859 8307 3873 8303 3875 8288
3857 8281 3875 8266 3885 8265 3886 8276
3894 8275 3895 8281 3937 8275 3939 8240
3919 8230 3902 8233 3901 8222 3893 8218
3826 8240 3822 8308 3827 8318 3821 8324
TIME...MOT...LOC 0119Z 250DEG 31KT 3918 8321 3875 8303 3833 8313
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:01 PM EDT | Special Weather Statement | RLX | Cabell | 59 min |
| Jun 26, 8:19 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 56 min |
| Jun 26, 8:39 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 36 min |
| Jun 26, 8:49 PM EDT | Special Weather Statement | RLX | Cabell, Jackson, Lincoln, Putnam, Roane, Wayne | 116 min |
| Jun 26, 9:01 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Gilmer, Lewis, Upshur, Webster | 59 min |
| Jun 26, 9:16 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln | 59 min |
| Jun 26, 10:23 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 52 min |
| Jun 26, 11:36 PM EDT | Special Weather Statement | RLX | Boone, Cabell, Lincoln, Logan, McDowell, Mingo and 3 more | 54 min |
| Jun 27, 12:40 AM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Logan and 6 more | 50 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.